Alert archive / California / Gale Watches in 2010

Gale Watch 36, NWS Eureka, CA

December 22, 2010

NWS Eureka, CA issued this gale watch at Dec 22, 2010, 2:48 PM PST. It took effect at Dec 24, 2010, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 22, 2010, 2:48 PM PST (22:48 UTC)
In effect from
Dec 24, 2010, 10:00 AM PST
Expired
Dec 23, 2010, 2:50 AM PST
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 22, 1:34 PM PST, 1 hour 14 minutes earlier.

Area forecast discussion, Dec 22, 1:34 PM PST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
134 PM PST WED DEC 22 2010

.SYNOPSIS...DRY WEATHER WILL CONTINUE OVERNIGHT INTO THURSDAY AS
WEAK HIGH PRESSURE REMAINS SITUATED OVER THE AREA. SOUTH WINDS
WILL BEGIN TO INCREASE THURSDAY AHEAD OF THE NEXT STORM
SYSTEM...WITH BREEZY TO LOCALLY WINDY CONDITIONS FOR FRIDAY. A WET
CHRISTMAS WEEKEND IS EXPECTED.

&&

.DISCUSSION...THE MAIN FORECAST CONCERNS ARE ROOTED IN WIND AND
SNOW POTENTIAL WITH THE NEXT STORM SYSTEM FRIDAY THROUGH CHRISTMAS
WEEKEND.

QUIET WEATHER IN PROGRESS FOR A CHANGE ACROSS FAR NORTHWEST
CALIFORNIA THIS AFTERNOON. CONSIDERABLE LOW LEVEL MOISTURE REMAINS
TRAPPED IN THE VALLEYS WITH FOG/LOW CLOUDS ONCE AGAIN LIKELY TO
DEVELOP LATER TONIGHT. ALONG THE COAST...JUST A FEW HIGH CLOUDS
ARE EXPECTED WITH LOWS BOTTOMING OUT IN THE 30S. MODEL SOLUTIONS
CONTINUE TO STALL THE EASTWARD PROGRESSION OF THE NEXT
SYSTEM...AND THEREFORE HAVE SIGNIFICANTLY TRENDED POPS DOWNWARD
FOR TOMORROW INTO EARLY FRIDAY. IN FACT...MANY INLAND AREAS WILL
PROBABLY STAY DRY THROUGH FRIDAY NIGHT IF RECENT RUNS OF THE GFS
AND EURO COME TO PASS. WINDS HOWEVER WILL BEGIN TO INCREASE
TOMORROW...WITH BREEZY TO WINDY CONDITIONS FOR FRIDAY. WIND GUSTS
MAY ACHIEVE 45 MPH OR SO ALONG COASTAL HEADLANDS AND RIDGES BY
FRIDAY AFTERNOON...PARTICULARLY NORTH OF TRINIDAD...SO A WIND
ADVISORY MAY BE NEEDED. STRONG DOWNSLOPING ON THE LEE OF THE KING
RANGE WILL ALSO HELP KEEP THE EUREKA AREA GENERALLY DRY UNTIL LATE
FRIDAY. AS THE FRONTAL BOUNDARY SHIFTS INLAND...MODERATE TO
LOCALLY HEAVY RAINS ARE ANTICIPATED SATURDAY INTO SUNDAY WITH A
FEW LOW TOPPED THUNDERSTORMS POSSIBLE ALONG THE COAST SATURDAY
NIGHT/EARLY SUNDAY. AT THIS POINT...SIGNIFICANT SNOWS LOOK TO
REMAIN ABOVE PASS LEVEL FOR THE BULK OF THE EVENT...BUT TIMING AND
PRECIP TRENDS WILL NEED TO BE CLOSELY MONITORED INTO SUNDAY.
PRECIP CHANCES WERE EDGED UPWARD TUESDAY INTO WEDNESDAY AS MODELS
CONVERGE ON YET ANOTHER STORM SYSTEM. BURGER

&&

.AVIATION...SKIES HAVE CLEARED ALONG THE COAST WITH SKIES REMAINING
MOSTLY CLOUDY AND MVFR CONDITIONS INLAND WITH THE FRONT SLOWLY
MOVING OFF TO THE EAST. SKIES ARE EXPECTED TO BE MOSTLY CLEAR BY MID
AFTERNOON SETTING UP A GOOD SITUATION FOR VALLEY FOG AND STRATUS
OVERNIGHT TONIGHT. THERE IS EXPECTED TO BE WEAK OFFSHORE FLOW
KEEPING THE COASTAL AREAS MAINLY FREE OF FOG...ALTHOUGH CAN'T RULE
OUT A FEW BRIEF AREAS OF FOG. MKK

&&

.MARINE...WINDS WILL SHIFT TO THE S AND BEGIN TO INCREASE LATE THIS
EVENING. MODELS IN GOOD AGREEMENT WITH 975MB WINDS INCREASING TO 40
TO 45 KT BY THU MORNING OVER THE NRN OUTER SO GALE WARNING LOOKS
GOOD FOR THAT PERIOD. S WINDS WILL CONTINUE TO INCREASE THROUGH THE
DAY THU ACROSS ALL WATERS AS A STRONG STORM SYSTEM APPROACHES THE
REGION. 975MB WINDS STILL APPEAR TO PEAK AROUND 60 KT FRI SO GALE
WATCH LOOKS GOOD. MODELS DIFFER SLIGHTLY ON THE TIMING OF THE
STORM FORCE WINDS...BUT NAM AND GFS BOTH AGREE ON THE STRENGTH.
ISSUED A GALE WATCH FOR THE INNER WATERS AND BUMPED UP WIND SPEEDS
AS I THINK MODELS ARE UNDER DOING THE AMOUNT OF WIND THAT WILL
SPREAD CLOSER TO THE COAST. MODERATE NORTHWEST SWELL WILL COMBINE
WITH LARGE SHORT PERIOD WIND WAVES RESULTING IN A HAZARDOUS SEA
STATE FOR FRIDAY AND FRIDAY NIGHT. IN THE OUTER WATERS WIND WAVES
LOOK TO PEAK AROUND 20-22 FT WITH THE INNER WATERS PEAKING AROUND
15 FT. ANOTHER STORM IS EXPECTED TO IMPACT THE AREA SATURDAY NIGHT
INTO SUNDAY ALTHOUGH AT THIS POINT WINDS APPEAR TO REMAIN BELOW
GALE FORCE SO SHORTENED GALE WARNING. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...GALE WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
     PZZ450-455.

     SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO 10 AM PST FRIDAY
     PZZ455.

     SMALL CRAFT ADVISORY FROM 3 AM THURSDAY TO 10 AM PST FRIDAY
     PZZ450.

     STORM WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON
     PZZ470.

     GALE WARNING FROM 4 AM THURSDAY TO 3 AM PST FRIDAY PZZ470.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM PST THURSDAY
     PZZ475.

     GALE WARNING FROM 2 PM THURSDAY TO 8 PM PST SATURDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 22, 1:50 PM PST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
150 PM PST WED DEC 22 2010

CAZ001-232200-
REDWOOD COAST-
150 PM PST WED DEC 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

VERY LOCALIZED COASTAL FLOODING IS POSSIBLE IN THE KING SALMON
AREA BETWEEN 10 AM AND 2 PM PST THURSDAY AS ASTRONOMICAL TIDES
REMAIN SEASONALLY HIGH. HOWEVER...TIDES WILL BE LOWER THAN IN
PREVIOUS DAYS AND WILL CONTINUE TO DIMINISH OVER THE NEXT SEVERAL
DAYS.

WIND GUSTS MAY APPROACH 45 MPH FRIDAY AFTERNOON ALONG THE COAST
NORTH OF TRINIDAD AS THE NEXT COLD FRONT APPROACHES THE COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002>004-076-232200-
MENDOCINO COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
MENDOCINO INTERIOR-
150 PM PST WED DEC 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:00 PM PSTSmall Craft AdvisoryEKA6 hr
Dec 22, 2:40 AM PSTGale WarningEKA3 days
Dec 22, 2:40 AM PSTSmall Craft AdvisoryEKA55 hr
Dec 22, 2:40 AM PSTStorm WatchEKA24 hr

Nearby

Gale Watches in California, 2010Every gale watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.